Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 120, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 29, 2000, 9:45 PM EDT for Lincoln County, West Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 29, 2000, 10:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 9:50 PM EDT | Thunderstorm Wind | Sumerco, WV | Trees were blown down along Porter Fork and Route 214. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS51 KRLX 300149
SVRCRW
WVC043-300215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EDT SAT JUL 29 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
* UNTIL 1015 PM EDT...
* AT 945 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 7 MILES SOUTHWEST OF ALUM CREEK...MOVING NORTHEAST AT
15 MPH.
.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3823 8207 3813 8195 3823 8181 3831 8184
3832 8192 3836 8192What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:52 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 29, 8:52 PM EDT, 53 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-301250- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 852 PM EDT SAT JUL 29 2000 QUICK UPDATE TO CANCEL WATCH FOR NORTHEAST KENTUCKY AND UP POPS FOR EASTERN AND NORTHERN ZONES. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT SATURDAY FOR ZONES WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037. VA...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT SATURDAY FOR ZONES VAZ003-004. KY...NONE. OH...NONE.
In the hours before
Special weather statement, Jul 29, 9:10 PM EDT, 35 minutes before
KYZ101>103-105-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 910 PM EDT SAT JUL 29 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR NORTHEAST KENTUCKY... THE STRONGEST LINE OF THUNDERSTORMS HAS MOVED INTO WESTERN WEST VIRGINIA AS OF 910 PM. HENCE THE THREAT OF SEVERE WEATHER HAS PASSED. WIDESPREAD SHOWERS ARE EXPECTED TO LINGER THROUGH THE EVENING.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 16 min |
| Jul 29, 8:58 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 47 min |
| Jul 29, 9:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 27 min |
| Jul 29, 9:54 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 51 min |
| Jul 29, 10:46 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln, Putnam | 3 hr |
| Jul 29, 10:58 PM EDT | Flash Flood Warning | RLX | Jackson | 3 hr |
| Jul 30, 4:09 PM EDT | Flash Flood Warning | RLX | Webster | 3 hr |
| Jul 30, 4:31 PM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jul 30, 5:15 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Jul 30, 5:49 PM EDT | Flash Flood Warning | RLX | Logan | 3 hr |
| Jul 30, 5:52 PM EDT | Flash Flood Warning | RLX | Boone | 3 hr |
| Jul 30, 6:05 PM EDT | Flash Flood Warning | RLX | Braxton | 3 hr |
| Jul 30, 6:12 PM EDT | Flash Flood Warning | RLX | Raleigh, Wyoming | 3 hr |
| Jul 30, 6:27 PM EDT | Flash Flood Warning | RLX | Kanawha, Roane | 3 hr |
| Jul 30, 7:03 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Jul 30, 7:12 PM EDT | Flash Flood Warning | RLX | Harrison | 4 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.